Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 25, NWS Cleveland, OH

May 29, 2001Hancock County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 29, 2001, 3:11 PM EDT for Hancock County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 29, 2001, 3:11 PM EDT (19:11 UTC)
Expired
May 29, 2001, 4:00 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 158 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 3:25 PM EDTHail 0.75Van Buren, OHDime size hail was reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 291912
SVRCLE

OHC063-292000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EDT TUE MAY 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN OHIO...

* UNTIL 400 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF VAN BUREN...OR ABOUT 10
  MILES SOUTHWEST OF BOWLING GREEN...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANLUE
  VAN BUREN
  FINDLAY
  ARCADIA

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:30 AM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 29, 9:30 AM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
ISSUED BY WEATHER SERVICE BUFFALO NY
930 AM EDT TUE MAY 29 2001

BUFFALO WILL ISSUE MID MORNING UPDATE AS THE BACKUP OFFICE TODAY.

WILL BE MAKING SOME CHANGES TO THE PUBLIC PACKAGE FOR THE WESTERN
PORTION OF THE STATE.  AT THIS TIME SKIES ARE SUNNY IN WRN OHIO.
HOWEVER...BASED ON FORECAST SOUNDINGS...AIR MASS WILL QUICKLY
DESTABILIZE DUE TO COLD MID LEVEL ATMOSPHERE. MODELS DO SHOW THAT
LOWER ATMOSPHERE WILL DRY OUT A BIT. HOWEVER...THE SOUNDINGS DO
INDICATE INCREASED CLOUD CLOUD COVER AND SCATTERED RAIN
SHOWERS...THE RUC-40 06Z RUN REINFORCES THAT IDEA...AND THE DAY-ONE
SEVERE WEATHER OUTLOOK FROM SPC SUGGESTS THAT A GOOD PORTION OF THE
STATE IS IN THE GENERAL TSTM AREA.  I CANT RULE THAT OUT SO I WILL
MENTION SLGT CHC TSTM AS WELL.

THE ERN ZONES LOOK OK FOR NOW.  TEMPERATURE FORECASTS LOOK GOOD FOR
ALL ZONES.

??/COMMENTS CALL SOOON.

.CLE...
.OH...NONE
.PA...NONE.

WFO BUF

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:03 PM EDTSevere Thunderstorm WarningCLEWood27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.